MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM

BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM
Model Number H749LVSUS250
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Dyspnea (1816); Pulmonary Edema (2020)
Date of Event 12/21/2022
Type of Reportable Event Death
Event or Problem Description
It was reported via voluntary medwatch mw5149228 that valve failure, blood in lungs and death occurred in 2020, a 25mm lotus edge valve was implanted.In the (b)(6) of 2022, the patient started experiencing complications.The primary heart surgeon believed it was not related to the lotus edge valve.On (b)(6) 2022, the patient woke up from sleep unable to breath.The patient's lungs were filling with blood and was rushed to the emergency room (er).The patient was in the intensive care unit (icu) for five days.Upon returning home, the patient met with their heart surgeon, and it was concluded the 25mm lotus edge valve was failing (collapsing in on itself) causing the blood to flow into the lungs.Surgery was unable to be scheduled in time.The patient died as a result of the lotus edge valve failure.

Brand Name
LOTUS EDGE VALVE SYSTEM
Common Device Name
LOTUS EDGE TM VALVE SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18435049
Report Number2124215-2023-72729
Device Sequence Number7781513
Product Code NPT
UDI-Device Identifier08714729960911
UDI-Public08714729960911
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2020
Device Model NumberH749LVSUS250
Device Catalogue NumberH749LVSUS250
Device Lot Number0024562067
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2023
Initial Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
92630745-FA
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization;
Patient SexMale